North Dakota, 2006

Hail in North Dakota, August 10, 2006

August 10, 2006 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 10, 2:07 AM CST, 11 hours 28 minutes earlier.

Area forecast discussion, Aug 10, 2:07 AM CST, 11 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
307 AM CDT THU AUG 10 2006

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...
FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM WILL CONTINUE TO BE
CONVECTIVE/SEVERE POTENTIAL.

CURRENTLY...AREAS OF STRONG TO SEVERE THUNDERSTORMS OVER THE
SOUTHEAST FORECAST AREA...WHERE THE BEST LIFT SEEMS TO BE IN
PROXIMITY TO THE SURFACE TROUGH OVER SOUTH DAKOTA. ACTIVITY ALSO
BEING ENHANCED BY A MID LEVEL VORT MAX SLIDING SOUTHEAST THROUGH THE
REGION. STILL SOME CONVECTIVE ACTIVITY WEST WHERE ANOTHER MID LEVEL
DISTURBANCE IS ADVECTING THROUGH.

LOOKS TO BE AN ACTIVE PERIOD OF THUNDERSTORMS OVER THE NEXT THREE
DAYS THROUGH SATURDAY AFTERNOON. WILL AGAIN SEE CONVECTIVE ACTIVITY
THIS AFTERNOON AND EVENING AS THE SURFACE TROUGH AND FRONTAL
BOUNDARY BARELY BUDGES. UNSTABLE AIRMASS REMAINS OVER THE REGION
ALONG WITH DECENT BOUNDARY LAYER MOISTURE. A MID LEVEL DISTURBANCE
WILL ALSO MOVE SOUTHEAST THROUGH THE NORTHERN PLAINS PROVIDING EXTRA
DYNAMICS FOR STORM DEVELOPMENT. ADDED SEVERE MENTION DURING THE
AFTERNOON AND EVENING FOR THE SOUTH CENTRAL AND SOUTHEAST AS THIS IS
LOOKING LIKE A REPEAT FROM YESTERDAY. FOR FRIDAY...THE SURFACE
TROUGH REDEVELOPS ACROSS EASTERN MONTANA IN RESPONSE TO UPPER LEVEL
DIVERGENCE AHEAD OF A JET STREAK. STRONG SOUTHERLY FLOW WILL
RESULT...BRINGING VERY WARM TEMPERATURES OVER THE WEST AND CENTRAL.
VERY GOOD MOISTURE ADVECTION WILL ALSO BE IN PLAY AGAIN FRIDAY...AND
WILL ADD TO THE INSTABILITY RAPIDLY INCREASING DURING THE AFTERNOON.
OVERALL MADE LITTLE CHANGES HERE WITH STORMS BEGINNING WEST IN THE
AFTERNOON AND PUSHING EAST DURING THE EVENING AND OVERNIGHT AS THE
SURFACE TROUGH SLIDES THROUGH. THUNDERSTORMS CONTINUE YET STILL INTO
SATURDAY MORNING AND AFTERNOON WITH A CONTINUED UNSTABLE AIRMASS.
THE SURFACE TROUGH/BOUNDARY PROVIDING THE INITIAL LIFT WILL MOVE
EAST OF THE CWA BY SATURDAY EVENING...ENDING MOST IF NOT ALL
PRECIPITATION OVER WESTERN AND CENTRAL NORTH DAKOTA. MID LEVEL
IMPULSES MOVING NORTHEAST ALONG THE FLOW ALOFT MAY BRING SLIGHT
CHANCES OF RAINFALL AND THUNDER SATURDAY NIGHT...SO LEFT THIS IN THE
FORECAST FOR NOW.

FOR TEMPERATURES...WILL BE ANOTHER WARM AND SEMI-MUGGY DAY TODAY.
WARMER FRIDAY AS MENTIONED ABOVE...THEN A COOLING TREND NORTHWEST TO
SOUTHEAST STARTING SATURDAY WITH COOLER AND DRIER AIR FILTERING IN
BEHIND THE DEPARTING SURFACE TROUGH.

DESPITE THE BREEZY SOUTHERLY WINDS EXPECTED FRIDAY...DO NOT
ANTICIPATE FIRE WEATHER CONCERNS AT THIS TIME WITH THE RISE IN
BOUNDARY LAYER MOISTURE. WILL MONITOR THIS SITUATION CLOSELY OVER
THE NEXT 24 HOURS IN CASE THE EXPECTED WEATHER CONDITIONS
CHANGE.

.LONG TERM...SUNDAY THROUGH THURSDAY NIGHT...
ONLY MINOR CHANGES TO THE EXTENDED FORECAST. ADDED SLIGHT CHANCE TO
CHANCE POPS SUNDAY WITH MODELS SHOWING A LITTLE CONSISTENCY IN
MOVING AN UPPER LEVEL TROUGH THROUGH THE NORTHERN PLAINS. ADDED DRY
DAY 8.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

NH/HW
Hazardous weather outlook, Aug 10, 3:35 AM CST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
435 AM CDT THU AUG 10 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-110945-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
435 AM CDT THU AUG 10 2006 /335 AM MDT THU AUG 10 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ONCE AGAIN FOR TODAY AND
TONIGHT. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS BOTH FRIDAY AND SATURDAY...WITH
SEVERE STORMS A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NH

In the hours before

Local storm report, Aug 10, 10:28 AM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1128 AM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             15 S TAPPEN             46.66N 99.62W
08/09/2006  E2.75 INCH       KIDDER             ND   PUBLIC

            DAMAGE TO PICKUP TRUCK AND CAMPER. HAIL LASTED ABOUT 5
            MINUTES UNTIL 705 PM CDT.

0750 PM     HAIL             11 S GACKLE             46.47N 99.14W
08/09/2006  E0.88 INCH       LOGAN              ND   MESONET

            HAIL LASTED UNTIL 755 PM CDT.

&&

JP MARTIN

The radar

The Bismarck radar (KBIS), 117 km away, was scanning. The volume nearest the first event began at 19:33 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Sioux

When
August 10, 1:35 PM CST to 1:55 PM CST
Where
Sioux County, 44 mi W of Selfridge
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
46.033, -101.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528352.